Alert archive / Utah / Flash Flood Warnings in 2003
Flash Flood Warning 14, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Aug 2, 2003, 7:06 PM MDT for San Juan County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2003, 7:06 PM MDT (01:06 UTC)
- Expired
- Aug 2, 2003, 10:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
County San Juan County, UT
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.1 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:00 PM MDT, 5 hours 6 minutes earlier.
Area forecast discussion, Aug 2, 2:00 PM MDT, 5 hours 6 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
200 PM MDT SAT AUG 2 2003
SHORT TERM DISCUSSION (TONIGHT-SUNDAY NIGHT)...
MODELS IN PRETTY GOOD AGREEMENT THROUGH THIS PERIOD. UPPER LEVEL
RIDGE CENTERS AROUND EAST AND SOUTHEAST NEW MEXICO FOR THE NEXT 36
HOURS OPENING THE DOOR FOR A WEAK SOUTH MOISTURE FETCH IN THE MID
LEVELS.
MESO ETA BRINGS WEAK WAVE IN THIS FLOW NEAR 00Z MOVING NORTH ALONG
UT/CO BORDER TO ADD SUPPORT FOR LOCALLY HEAVY RAINFALL. CURRENT WATCH
FOR PORTIONS OF SOUTHWEST COLORADO IN PLACE UNTIL 10 PM TONIGHT LOOKS
GOOD WITH PRECIP LIKELY TO LINGER INTO MORNING HOURS WITH THIS
WAVE. MINOR ADJUSTMENTS TO DROP TEMPS A DEGREE OR TWO AND INCREASE
POPS THROUGH SUNDAY. REST OF FORECAST LOOKS ON TRACK. DJC/21
LONG-TERM DISCUSSION...
MONDAY-WEDNESDAY: WAVE EJECTED FROM WEST COAST TROUGH HELPS FLATTEN
RIDGE AND PUSH MONSOONAL MOISTURE PLUME TO THE SE ON MONDAY...LETTING
DRIER AIR MOVE IN. WILL LOWER POPS AND CLOUDS FOR MONDAY WITH SHOWERS
GENERALLY OVER THE MTNS AND SOUTH AS DON/T THINK MOISTURE WILL GET
COMPLETELY SCOURED OUT. WEAKENING 300 MB SPEED MAX CROSSES AREA MON
AND COULD LEND A LITTLE SUPPORT FOR CONVECTION...AND ETA FORECASTING
MORE SHEAR IN 0-6KM LAYER THAN WE HAVE SEEN LATELY. UPPER HIGH CENTER
ENDS UP OVER NEW MEXICO...AND THEN REMAINS THERE THROUGH MIDWEEK.
EXACT POSITION LIKELY SUSPECT...BUT HIGH SHOULD FORCE MONSOONAL
MOISTURE TO TAKE THE LONG ROAD AROUND ITS WEST SIDE BEFORE REACHING
FORECAST AREA. WILL ANTICIPATE A SLOW MOISTENING OF THE RIDGE...WITH
DIFFERENTIAL HEATING AND TERRAIN LIKELY THE MAIN TRIGGERS FOR SOME
AFTN/EVE CONVECTION TUE AND WED. HAVE GENERALLY LOWERED POP GRIDS AND
BUMPED UP MAX TEMPS GRIDS A BIT AS A RESULT.
THURSDAY-SATURDAY: GOOD CONSISTENCY AND AGREEMENT BETWEEN MEDIUM
RANGE MODELS THROUGH FRIDAY MORNING. CONFIDENCE FAIRLY HIGH THAT
HIGH PRESSURE CORE WILL BE CENTERED OVER NEW MEXICO AND COLORADO
DURING THIS PERIOD. THIS HAS BEEN THE SITUATION FOR A GOOD PORTION OF
THE SUMMER...AND ITS REASONABLE TO SEE THIS PATTERN AGAIN. CLOSED
CIRCULATION AROUND HIGH CORE WILL SHUT OFF DIRECT SOUTHERLY MOISTURE
TAP FROM OLD MEXICO. BUT STRONG SURFACE HEATING WILL INDUCE AFTERNOON
CONVECTION IN THE MOISTURE TRAPPED WITHIN THE HIGH...WITH THE HIGHEST
CHANCES OVER THE SOUTHERN MOUNTAINS. BELIEVE MEX GUIDANCE TOO COOL
AND WILL GO ABOVE. JAD
.GJT...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST COLORADO...
INCLUDING COLORADO ZONES 018-019-022-023 UNTIL 10 PM THIS
EVENING.Hazardous weather outlook, Aug 2, 5:45 AM MDT, 13 hours 21 minutes before
COZ001>014-017>023-UTZ022>025-027>029-031145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND FOR EASTERN UTAH .DAY ONE...TODAY AND TONIGHT... ...FLASH FLOOD WATCH THIS AFTERNOON THROUGH 10 PM MDT THIS EVENING FOR PORTIONS OF SOUTHWEST COLORADO INCLUDING THE MISSIONARY RIDGE BURN SITE NORTHEAST OF DURANGO... THUNDERSTORMS PRODUCING HEAVY RAIN WILL OCCUR THIS AFTERNOON AND EVENING. STORMS WILL BE MOST NUMEROUS ACROSS SOUTHEAST UTAH AND SOUTHWEST COLORADO. HEAVY RAIN WILL CAUSE SUDDEN WATER RISES IN NORMALLY DRY CREEKS AND SMALL STREAMS IN MOUNTAINOUS AND STEEP TERRAIN. STREET FLOODING...ALONG WITH MUD FLOWS AND ROCK SLIDES...ARE POSSIBLE...ESPECIALLY IN AREAS THAT HAVE BEEN BURNED BY WILDFIRES. IN ADDITION...GUSTY WINDS TO NEAR 40 MPH...CLOUD TO GROUND LIGHTNING AND HAIL UP TO 1/2 INCH DIAMETER WILL ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE HEAVY RAIN...CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE ACTIVATED THIS AFTERNOON AND EVENING... ESPECIALLY IN AREAS SOUTH OF INTERSTATE 70. SPOTTERS ARE ENCOURAGED TO PHONE IN REPORTS OF STRONG WINDS...HAIL AND HEAVY RAINFALL AS SOON AS POSSIBLE. COLTON
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:34 PM MDT | Flash Flood Warning | GJT | San Miguel | 3 hr |
| Aug 2, 10:00 PM MDT | Flash Flood Warning | GJT | San Juan | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.